TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Going on my own path.
Welcome me, I'm new!
*
 
DreamAwayThePain's Avatar
 
Name: Rae
Age: 24
Gender: Female
Location: Canada

Posts: 40
Join Date: June 26th 2012

Medications for physical problems stemming from a mental illness? - July 12th 2012, 06:56 PM

I went to my doctor about a month ago and I was diagnosed with depression. However, my problems are mostly physical, not emotional. It's been a long time since I felt intense happiness or excitement, but I am able to sort of laugh sometimes. It's something I can deal with.

My physical problems include a lack of appetite (which has caused me to lose about [x] without trying, but I'm still within a healthy weight range), either oversleeping or erratic patterns, headaches (probably one of the worst symptoms for me ), backaches. I had times where couldn't stop wandering the halls in school and it caused me some problems, but I mostly feeling burned out. Another huge problem for me is that I have a hard time concentrating and remembering things. I've been mixing up the weeks and making tons of errors at work. My mind just feels sort of dulled.

Is there any medications or anything that could help with any of these symptoms? I have Tylenol and Advil for my headaches, but I really need to get my lack of concentration fixed. My doctor suggested Prozac and psychotherapy, but I'm not ready to talk to anyone yet. I plan to get a perscription but is there anything else I can do/take?

Thank you so much for taking the time to read this.

xoxo Rae~


I know how hard it is to feel like you're alone.
We've all been given a second chance, but the choice is all our own.
All my life, my heart has yearned for something I cannot name. -Andre Breton

Last edited by Palmolive; July 12th 2012 at 10:58 PM. Reason: Weight numbers are not allowed on Teenhelp
   
  (#2 (permalink)) Old
Member
Outside, huh?
**********
 
.:PrincessZelda:.'s Avatar
 
Name: Cathy
Age: 25
Gender: Female
Location: USA

Posts: 4,420
Blog Entries: 398
Join Date: January 16th 2012

Re: Medications for physical problems stemming from a mental illness? - July 13th 2012, 02:13 PM

Most of your physical problems sound like it is being caused by your depression. You might to go to your doctor and talk to him about these problems. We're not professionals, so we can't diagnose you. It's good that your are taking tylenol and advil for the headaches. Are you taking any other medication? If so, those might be the cause for your physical problems.




Member Since 1/15/2012
   
  (#3 (permalink)) Old
Ella.x Offline
Member
I've been here a while
********
 
Ella.x's Avatar
 
Name: Ella
Age: 28
Gender: Female
Location: England

Posts: 1,461
Join Date: February 24th 2009

Re: Medications for physical problems stemming from a mental illness? - July 13th 2012, 02:23 PM

Since your problems are caused by depression, prozac is probably a good place to start. I think the only other thing you can do is to continue taking the tylenol when the pain is bad. The best thing to do would be to speak to your doctor and see if they think there's anything else you can do/take.
   
  (#4 (permalink)) Old
Going on my own path.
Welcome me, I'm new!
*
 
DreamAwayThePain's Avatar
 
Name: Rae
Age: 24
Gender: Female
Location: Canada

Posts: 40
Join Date: June 26th 2012

Re: Medications for physical problems stemming from a mental illness? - July 13th 2012, 03:24 PM

My doctor was hoping I wouldn't want to go for antidepressants because Prozac can cause suicidal ideation, especially in younger people. And suggested the therapy to see if it would be a good alternative. I'm on the fence, and I have a hard time talking to my family about it. I hate sneaking around, but I'm having a hard time being upfront about it. My doctor and I came to the conclusion it could be dysthymia. I used to take St. JW but it made my skin burn and I couldn't really go out much in the day.

I'll call him again and see what else I can do. Thanks.

Rae~


I know how hard it is to feel like you're alone.
We've all been given a second chance, but the choice is all our own.
All my life, my heart has yearned for something I cannot name. -Andre Breton
   
  (#5 (permalink)) Old
Ella.x Offline
Member
I've been here a while
********
 
Ella.x's Avatar
 
Name: Ella
Age: 28
Gender: Female
Location: England

Posts: 1,461
Join Date: February 24th 2009

Re: Medications for physical problems stemming from a mental illness? - July 13th 2012, 03:37 PM

I would say as long as you contact him immediately if you start having suicidal thoughts after taking it, then you should be okay. Are you close enough with your family to let them know what you will be taking and ask them to watch out for any signs that you amy be suicidal? I think if you're not yet ready for therapy, then it might be an idea to try meds and then see if you feel differently about therapy after the depression lifts a bit.
   
  (#6 (permalink)) Old
Norman Offline
Banned
Welcome me, I'm new!
*
 
Norman's Avatar
 
Age: 32

Posts: 5
Join Date: July 27th 2012

Re: Medications for physical problems stemming from a mental illness? - July 27th 2012, 01:30 PM

For some individuals, medication are a short-term remedy used to get them over an immediate disaster. For other individuals, medication are an continuous, long-term therapy that allows them to stay with serious and battling psychological illnesses.

Last edited by Norman; July 28th 2012 at 01:25 PM.
   
Closed Thread

Bookmarks

Tags
illness, medications, mental, physical, problems, stemming

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.